MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UD 5IN2 4-0 D/A PS2 PR MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UD 5IN2 4-0 D/A PS2 PR MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B407
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and barbed suture was used.Before use on the patient, it was reported to the sales rep that the facility ordered a box of 4¿0 suture.When they opened the box it included some 3¿0 suture as well as 4-0 suture.Eight devices will be returned.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide lot number.2.Please confirm the issue occurred with one box.3.Status of product return.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).H6 component code: g07002 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4,d4 the device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected data: g1 mfr address.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 2/20/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information was requested, the following was obtained: the box of suture contains both suture codes when it was opened.The suture worked fine.Since the integrity of the box was compromised, i.E.Multiple versions of suture in one box, i recommended it be called in.A manufacturing record evaluation was performed for the finished device batch tdbdht, sxmp2b407 and no non-conformances were identified.Mfg.Date - 4/19/2023; exp.Date - 3/31/2025.A manufacturing record evaluation was performed for the finished device batch sgbdss, sxmp2b406 and no non-conformances were identified.Mfg.Date - 6/17/2022; exp.Date - 5/31/2024.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned devices.Visual analysis of the returned sample determined that it was received one open box with seven unopened samples.Upon initial inspection of the box received, it was found six unopened samples of product code sxmp2b407, lot # tdbdht, and one unopened sample of product code sxmp2b406, lot # sgbdss.As per the visual inspection of the samples received, the product belongs to different product codes and lot numbers.Due to the mismatch observed, analysis to determine if the complaint represents a defect/or a process deviation.According to the results: six samples that pertain to code product code sxmp2b407, lot # tdbdht, were manufactured on 4/19/2023, and expiry on 03/31/2025.The sample that belongs to product code sxmp2b406, lot # sgbdss was manufactured on 6/17/2022 and expiry date on 5/31/2024.Based on the investigation performed, it is not possible that the two products were mixed during manufacturing because there is a ten-month difference in their production and processing.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI MCRYL+ UD 5IN2 4-0 D/A PS2 PR MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18336975
Report Number2210968-2023-09831
Device Sequence Number15138313
Product Code GAM
UDI-Device Identifier10705031464384
UDI-Public10705031464384
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberSXMP2B407
Device Lot NumberTDBDHT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/05/2024
01/30/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/24/2024
02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown